Quantcast

Synovial Sarcoma - Online Support Group

Interaction between Pazopinib (Votrient) and Cannabinoids


#1

Hi,

I am looking for information relating to the pharmacological interaction between Chemotherapy agent Pazopinib (Votrient) and Cannabinoids. Clinical studies seem to be few.

We know that Medinol (Drobinol/synthetic THC) is prescribed and used alongside Pazopinib in the states (pharmacological interaction studies must have been done here). Sativex (THC 50%, CBD 50%) is the only pharmaceutical cannabinoid available in the UK, are there any known studies as to the interaction of Pazopinib and Sativex?

We are aware that cannabinoids induce metabolizing enzymes in the liver, that Pazopinib is a cyp450 and related enzyme inhibitor. Therefore cannabinoids interact with Pazopinib, increasing the uptake of the chemotherapy agent in the body and may lead to increased toxicity levels and elevation of related side effects.

Specifically the following types of medicine can interact with Pazopinib, BCRP inhibitors, cytochrome p450 inhibitors and p-glycoprotein inhibitors - all of which specific compounds of cannabis can be.

Depending on the administration of the cannabinoid treatment, we can bypass the first pass metabolism effect of the liver by delivering the cannabinoids via sub-lingual and transdermal applications (both through the skin and as a suppository). This method of administration may help reduce or remove the metabolizing interaction between the two drugs but can it cause significant interactions elsewhere? We can also reduce the dose of Pazopinib counteracting the increased uptake of the drug when used in combination with cannabinoids (CYP450 inducers are known to increase the levels of bio available Pazopinib by 60%).

If anyone has any information or can direct me to clinical studies, reports or an integrative oncologist who may know the answer to our question we would be very thankful.

Percy


#2

Votrient is a relatively new drug that was only approved as a monotherapy so far and is still in clinical trials for combination studies. I doubt that you could find a study of pazopanib in combination with cannabinoids though. May be if you wait another 10 years? May be somebody out there has tried cannabinoids while on votrient without thinking about the possible interactions and without mentioning it to their physician. Good luck in finding that person...


#3

I was prescribed Marinol while on Votrient. The Votrient stopped working but it started to loose it’s effect before I started the Marinol pills. Good luck w/ your treatment. The Votrient worked for 8 months, longer than expected.


#4

What did you do after the Votrient?

Aperez said:

I was prescribed Marinol while on Votrient. The Votrient stopped working but it started to loose it's effect before I started the Marinol pills. Good luck w/ your treatment. The Votrient worked for 8 months, longer than expected.

#5

Thanks all,

Aperez, what was your dosage of both drugs when taken together?

El E, I am looking the world wide for that person. Thanks for your knowledge.

P


#6

Hello. I took vortient for a year and didn’t even get off because of growth which sucks. But I did take cannabinods the whole year and honestly the first three months were very toxic but it could’ve just been the drug. It helps way more than it doesn’t. And votrient made all my cancer which was everywhere disappear for a whole year which only happens to very few patients. I may even go back again because it responds so Well but not worth a lung collapse which also happens to very few patients. It helps with sleep anxiety the most which are the most important. If these aren’t amazing then you’re only killing your immune system.


#7

I may be starting votrient soon and wondered if you had any side effects. There is so many of them and very bad ones.


#8

Having an embolization done next week. Hopefully it will shrink tumor. Will keep this forum up-to-date


#9

My husband was on Votrient for a very short time. Unfortunately, it was not effective for him. It did cause some internal bleeding which resulted in massive bruising all along his side, kidney area, back etc. they needed to discontinue it.

Best of luck to you with your treatment. This is such a nasty, awful disease.